So, we've had a physician start working in our ER again (he worked in our ER regularly before I started working there). I have gotten used to his orders, which don't vary much, although they continually confuse me as to what therapy we are providing. One such order is Benadryl and Inapsine which he tends to order the majority of the time.
Migraines, abdominal pain, extremity pain... Really, anything related to pain, they get 50 mg Benadryl and 2.5 mg Inapsine (sans EKG order). Now, I've seen Benadryl and Inapsine work wonders for migraines. It's a very good combo. Although I'm not quite sure I understand the indication for it on abdominal pain or really anything other than migraines or perhaps an allergic reaction. It seems like all we are doing is completely snowing the patient to where they are so heavily sedated they can't feel pain. I'm a fan of relieving pain, not sedating the patient to the point of them not know what year they are in.
Anyone have any thoughts on this? He's a very solid doc and is great to work with, but I really haven't been able to get a straightforward insight into why we are ordering this so much. I understand it on a drug seeker, which we did today. But we also gave it to a vag bleed that recently had a c-section.
Anyway, any thoughts on this would be appreciated. Curious to see what my fellow ER nurses think.
Curious, is this a older Dr?? Years ago we used this combo frequently. It has falling out of favor in the ER that I work at the past few years. I always liked it but have not used or seen it in over four to five years. It should be noted that Inapsine comes with many Black Box Warnings. This is one of the reasons we no longer use it.
Last edit by Triage24 on Jul 31, '12